MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INGENIO?; IMPLANTABLE PACEMAKER

BOSTON SCIENTIFIC CORPORATION INGENIO?; IMPLANTABLE PACEMAKER
Model Number K173
Medical Device Problem Codes Premature Discharge of Battery (1057); Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this implantable pacemaker was suspected of premature battery depletion (pbd) as the longevity dropped from 2.5 years to 6 months remaining in a span of 1 year.A request was made to have data from this device analyzed.Data analysis confirmed the battery voltage was previously outperforming the expectations but has now moved closer to expectations.The longevity change is due to the switch from coulometer-based calculation to voltage based.This device remains in service.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
The product has not been returned for analysis, and it was confirmed the actual rate of battery depletion fell within an acceptable range.Next, a series of diagnostic tests were conducted that verified the performance of pacing, sensing, and recording functions.It was determined that the unexpected change in observed longevity is due to a mismatch between the actual battery voltage and the expected battery voltage per the nominal battery discharge model (which represents how the device's battery voltage typically decreases over time).In some devices, the actual battery voltage remains higher than the nominal model earlier in device life (which results in a higher-than-expected remaining longevity) and then becomes lower than the nominal model later in device life (which results in the remaining longevity appearing to decrease more quickly than expected between routine follow-ups).Boston scientific devices will automatically adjust remaining longevity estimates to maintain the 90-day therapy window between explant and battery capacity depleted.In this case, the battery did not deplete prematurely, rather, the replacement indicator (and associated remaining longevity) was adjusted later in device life to ensure a 90-day replacement period.
 
Event or Problem Description
It was reported that this implantable pacemaker was suspected of premature battery depletion (pbd) as the longevity dropped from 2.5 years to 6 months remaining in a span of 1 year.A request was made to have data from this device analyzed.Data analysis confirmed the battery voltage was previously outperforming the expectations but has now moved closer to expectations.The longevity change is due to the switch from coulometer-based calculation to voltage based.This device remains in service.No adverse patient effects were reported.Additional information indicated that this device was explanted and replaced.No additional adverse patient effects were reported.

Brand Name
INGENIO?
Common Device Name
IMPLANTABLE PACEMAKER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key22683507
Report Number2124215-2025-53237
Device Sequence Number9447575
Product Code LWP
UDI-Device Identifier00802526516825
UDI-Public(01)00802526516825(17)170128
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
N970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/28/2017
Device Model NumberK173
Device Catalogue NumberK173
Device Lot Number395008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/28/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale